Analytical solution to optimal relocation of satellite formation flying in arbitrary elliptic orbits

Han Cheol Cho, Sang Young Park, Sung Moon Yoo, Kyu Hong Choi

Research output: Chapter in Book/Report/Conference proceedingConference contribution

4 Citations (Scopus)

Abstract

The current paper presents and examines a general analytical solution to the optimal reconfiguration problem of satellite formation flying in an arbitrary eccentric orbit. The proposed approach does not use any simplifying assumptions regarding the eccentricity of the reference orbit. For the fuel optimal reconfiguration problem, continuous and variable low-thrust accelerations can be represented by the Fourier series and summed into closed-form solutions. Initial and final boundary conditions are used to establish the constraints on the thrust functions. The analytical solution can be implicated by the Fourier coefficients that minimize propellant usage during the maneuver. This analytical solution is very useful for designing a reconfiguration controller for satellite formation flying in a general elliptical orbit.

Original languageEnglish
Title of host publicationAmerican Astronautical Society - Space Flight Mechanics 2007 - Advances in the Astronautical Sciences, Proceedings of the AAS/AIAA Space Flight Mechanics Meeting
Pages153-179
Number of pages27
Publication statusPublished - 2007 Dec 1
Event17th Annual Space Flight Mechanics Meeting - Sedona, AZ, United States
Duration: 2007 Jan 282007 Feb 1

Publication series

NameAdvances in the Astronautical Sciences
Volume127 PART 1
ISSN (Print)0065-3438

Other

Other17th Annual Space Flight Mechanics Meeting
CountryUnited States
CitySedona, AZ
Period07/1/2807/2/1

All Science Journal Classification (ASJC) codes

  • Aerospace Engineering
  • Space and Planetary Science

Fingerprint Dive into the research topics of 'Analytical solution to optimal relocation of satellite formation flying in arbitrary elliptic orbits'. Together they form a unique fingerprint.

  • Cite this

    Cho, H. C., Park, S. Y., Yoo, S. M., & Choi, K. H. (2007). Analytical solution to optimal relocation of satellite formation flying in arbitrary elliptic orbits. In American Astronautical Society - Space Flight Mechanics 2007 - Advances in the Astronautical Sciences, Proceedings of the AAS/AIAA Space Flight Mechanics Meeting (pp. 153-179). (Advances in the Astronautical Sciences; Vol. 127 PART 1).